If you’ve read any of our pages, you have probably come to the conclusion that adverse events caused by vaccination are not always textbook cases of sudden fever, itching and inflammation. In the cases of acute reaction however, there is some research that you will want to know about.

Many seemingly minor vaccine reactions such as a rash or itchiness are treated with antihistamines such as Benadryl or Reactine. Research published in Science News (1994;145:324) raises the question of whether these antihistamines are linked to cancer.

Studies in mice have shown that antihistamines promote the growth of malignant tumors. In February, 1994, the Department of Health and Human Services noted an increase in the incidence of cancer in the United States. Scientists at the University of Manitoba believe that the consumption of various medications, including antihistamines and antidepressants, may increase the risk for cancer and may be part of the reason for the increase. They have demonstrated that drugs like Elavil, Claritin, Hismanal, Atarax, Unisom, Prozac, NyQuil and Reactine have all created tumors in animal studies. Some antihistamines behave like the drug DPPE, which has been linked to enhancing tumor growth, by binding to histamine receptors, which interferes with enzymes designed to detoxify and remove poisons from the body. This will also interfere with the system that regulates cell growth. The drugs do not necessarily cause cancer, but can enhance the growth of cancer.

Given that vaccines are already laced with many dangerous carcinogens the best solution, as always, is to avoid vaccination whenever possible. If your puppy does suffer an adverse reaction, there are many homeopathic solutions for vaccine reactions. Read here for a brief summary.

[byob-content-widget block=3]